# SDR 2008FA0000574

- Difficulty date: August 15, 2008
- Submitted: September 2, 2008
- Operation: General aviation
- Aircraft: N92551
- Make and model: Cessna 182N
- Aircraft serial: 18260256
- Engine: Cont O470R
- Propeller: Mcauly 2A34C203
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Condition: Failed
- Location: Magneto
- Part time: 1,736 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT PERFORMED PRE-FLIGHT INSP DISCOVERED OIL ON FWD PORTION OF COWLING, SLIGHT OIL RESIDUE ON WINDSHIELD.  MECHANIC REMOVED TOP COWLING TO INVESTIGATE, DISCOVERED MAGNETO HOUSING SHATTERED AT AREA IMMEDIATELY ADJACENT TO IMPULSE COUPLING.  APPARENTLY IMPULSE COUPLING ENGAGING MECHANISM SOMEHOW CONTACTED ACTUATING PIN WHILE OPERATING (OR ENGINE BACKFIRED, WE DON`T HAVE FURTHER INFORMATION TO ASCERTAIN THIS CONDITION) SHATTERED MAGNETO BODY HSG.  MAGNETO WAS STILL FIRING, FIXED TO ENGINE (NOT LOOSE) ENGINE OPS WAS REPORTED NORMAL UPON ARRIVAL OF LAST FLIGHT, WHICH SEEMS TO INDICATE THAT MAGNETO HAD OPERATED IN THIS CONDITION FOR WHAT APPEARS TO BE AT LEAST AN HOUR OR MORE.  NO MISFIRE OR MAGNETO DROP DETECTED.
